Crohn's Disease Forum » Treatment » Remicade/Infliximab » Remicade hives and skin issues?


04-19-2017, 05:19 AM   #1
73monte
 
Join Date: Apr 2013
Location: niagara falls, Ontario
Remicade hives and skin issues?

I've posted before about this , but really didn't get any replies. I'll try again, as I'm looking for anyone with related experience, or some simple advice.

My Daughter has been on Remicade for about 5 years now. She really hasn't had any negative side effects, and Remicade seems to be working against her Crohn's quite well.

This year she started having intermittent rashes. They come and go, we've tried everything from changing soaps and detergents, to going hypoallergenic.

Today she broke out in hives. This happens from time to time as well, but this time there are several on her face. She's quite upset of course being female, and her face.

She went to the Doctor straight away. She's (Dr.) unsure of the cause, but is suspecting a Remicade reaction or possibly gluten.

I don't want to get long here, so my question is, has anyone had skin reactions, or hives where Remicade was the issue? Could this be a sign of anti-bodies developing?

She's never had any sort of reaction post infusion. These issues seem to arise intermittently, and can be weeks after her last infusion.

I know from previously that this may be uncommon, but I'd really appreciate some advice or input on this. She's calling her GI to try to get in, but that could take awhile.
04-19-2017, 09:39 AM   #2
TammyR
 
Join Date: May 2016
Location: Adelaide, South Australia, Australia
I had four doses of Remicade and it was working brilliantly for my Crohns symptoms but in the six weeks between dose 4 and 5 I developed very, very dry skin with a flaky white rash pretty much all over my body but worst on my back, arms and legs.
At my 5th infusion appointment, my GI cancelled the treatment and has changed me to Humira due to an 'adverse reaction'. My rash felt like ants under my skin, annoying, sometimes itchy but felt yucky and made me feel quite depressed. It took about 8 weeks after the 4th infusion for the rash to go away.
__________________
Tammy
Diganosed - Crohns Feb 2016
MR Small Bowel Study Jan 2016
MRCP 6/16, 7/17 - no change (2 small cysts)
CT Abdomen and Pelvis 10/16 - Acute/Chronic flare distal small bowel with at least two areas of partial obstruction identified.
Started Humira 12/4/17. Previously on Remicade (4 rounds - caused rash), Pentasa, Aza (caused pancreatitis).
11-21-2017, 05:57 AM   #3
Chica
 
Join Date: Jul 2013

My Support Groups:
Hi did you change from Remicade to something else? I'm interested because I am on the 5 years of Remicade mark & the rash / eczema on my face & neck is so bad now. It started slowly about 18 months ago but is awful now. I've got a Dermatologist on the case who will routine patch test me but suspects it's the Remicade (or Remsima, a Biosimilar cheaper match which I was switch to 18 months ago). I am also awaiting antibody results. However, my Gastroenterologist doesn't believe it's the meds! Investigations will reveal all hopefully!
11-21-2017, 05:59 AM   #4
TammyR
 
Join Date: May 2016
Location: Adelaide, South Australia, Australia
@Chica I've changed to Humira and it's been great for me
11-21-2017, 07:03 PM   #5
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
I had to go off of Remicade because I developed a lesion in my scalp caused by Remicade became.
__________________
Diagnosed in 1990. On Humira, Imuran, Gabapentin, Colestipol, Synthroid, Lialda. Resection in April of 2010. Allergic to Remicade, Penicillin, Flagyl, Doxycycline. Thyroid issues and psoriasis and neuropathy and mild cerebral palsy. Mild arthritis in my lower back.
03-22-2018, 05:44 PM   #6
GI Jane
Senior Member
 
GI Jane's Avatar
 
Join Date: Jan 2017
Location: Yakima, Washington

My Support Groups:
I had horrible scalp issues with this med and yes medically induced lupus so had to go off. On vedolizumab.
03-23-2018, 10:51 AM   #7
Bufford
Senior Member
 
Bufford's Avatar
 
Join Date: Dec 2015
Location: Northwestern Ontario

My Support Groups:
∑ Stoma
My experience was similar, first came headaches, then my skin mysteriously dried out on my face, then all over my body. My hair and beard started thinning, along with pounding heart beat and a sense of fear when leaving the house. I felt awful all over, I had to go off of Remicade after the 4th dose.
03-23-2018, 10:56 PM   #8
Bailey
 
Join Date: Mar 2018
I too have had similar issues described by others: hives, rash on body, scalp etc

Diagnosed with Crohns/ colitis. Iím on my 5th Remicade infusion. Previous on prednisone, imuran and copious others in the last 4 years.

Iíve recently started drinking Reishi mushroom tea. Amazing results within 48 - my hives are almost all gone.
Eating lots of mushrooms: lions main, morel, king oyster.
I feel awesome.
Reply

Crohn's Disease Forum » Treatment » Remicade/Infliximab » Remicade hives and skin issues?
Thread Tools


All times are GMT -5. The time now is 11:44 PM.
Copyright 2006-2017 Crohnsforum.com